Alert archive / Oklahoma / Freeze Watches in 2021
Freeze Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze watch at Mar 30, 2021, 2:58 AM CDT for 4 counties in Arkansas; 13 counties in Oklahoma. It took effect at Apr 1, 2021, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 2:58 AM CDT (07:58 UTC)
- In effect from
- Apr 1, 2021, 3:00 AM CDT
- Expired
- Mar 31, 2021, 1:29 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2893 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS74 KTSA 300758 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 258 AM CDT Tue Mar 30 2021 ARZ001-002-010-011-OKZ054>058-061>063-068-069-301600- /O.NEW.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 258 AM CDT Tue Mar 30 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s. * WHERE...Portions of northeast Oklahoma and northwest Arkansas along and north of a line from Burbank to Claremore to Tahlequah to St. Paul. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Vulnerable outdoor water pipes and hoses should be drained. Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
295 WWUS74 KTSA 301920 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 220 PM CDT Tue Mar 30 2021 ARZ001-002-010-011-OKZ054>058-061>063-068-069-311000- /O.CON.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 220 PM CDT Tue Mar 30 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s. * WHERE...Portions of northeast Oklahoma and northwest Arkansas along and north of a line from Burbank to Claremore to Tahlequah to St. Paul. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Vulnerable outdoor water pipes and hoses should be drained. Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
678 WWUS74 KTSA 310832 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 332 AM CDT Wed Mar 31 2021 ARZ001-002-010-011-OKZ056>058-063-312100- /O.UPG.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/ /O.NEW.KTSA.FZ.W.0001.210401T0800Z-210401T1400Z/ Benton-Carroll-Washington AR-Madison-Nowata-Craig-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Nowata, Vinita, Miami, Grove, and Jay 332 AM CDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures of 32 to 28 degrees expected. * WHERE...In Oklahoma, Nowata, Craig, Ottawa and Delaware Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ OKZ059-060-064-067-312100- /O.EXA.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/ Pawnee-Tulsa-Creek-Wagoner- Including the cities of Pawnee, Tulsa, Sapulpa, and Wagoner 332 AM CDT Wed Mar 31 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s possible. * WHERE...Pawnee, Tulsa, Creek and Wagoner Counties in northeast Oklahoma. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ OKZ054-055-061-062-068-069-312100- /O.CON.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/ Osage-Washington OK-Rogers-Mayes-Cherokee-Adair- Including the cities of Pawhuska, Bartlesville, Claremore, Pryor, Tahlequah, and Stilwell 332 AM CDT Wed Mar 31 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s possible. * WHERE...Osage, Washington, Rogers, Mayes, Cherokee, and Adair Counties in northeast Oklahoma. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
703 WWUS74 KTSA 311829 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 129 PM CDT Wed Mar 31 2021 OKZ054-055-059>062-064-067>069-011000- /O.UPG.KTSA.FZ.A.0001.210401T0800Z-210401T1400Z/ /O.EXA.KTSA.FZ.W.0001.210401T0800Z-210401T1400Z/ Osage-Washington OK-Pawnee-Tulsa-Rogers-Mayes-Creek-Wagoner- Cherokee-Adair- Including the cities of Pawhuska, Bartlesville, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Wagoner, Tahlequah, and Stilwell 129 PM CDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s possible. * WHERE...Osage, Washington OK, Pawnee, Tulsa, Rogers, Mayes, Creek, Wagoner, Cherokee and Adair Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...These conditions could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-OKZ056>058-063-011000- /O.CON.KTSA.FZ.W.0001.210401T0800Z-210401T1400Z/ Benton-Carroll-Washington AR-Madison-Nowata-Craig-Ottawa-Delaware- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Nowata, Vinita, Miami, Grove, and Jay 129 PM CDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures in the upper 20s to lower 30s possible. * WHERE...In Oklahoma, Nowata, Craig, Ottawa and Delaware Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Mar 30, 12:59 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 30, 12:59 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1259 AM CDT Tue Mar 30 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Increasing clouds and continued gusty winds are expected overnight across the CWA. The exception being FSM...where lighter easterly winds should continue overnight. Just above the surface a strong southerly wind should also continue...and thus will continue to carry llws at all TAF sites into Tuesday morning. During the day Tuesday...low level clouds are forecast to spread northward into the CWA ahead of a cold front pushing through the CWA. MVFR ceilings continue to be possible for MLC/FSM mid morning into the evening hours with the possibility of reaching far Northwest Arkansas. As the cold front pushes southeast of Interstate 44 Tuesday afternoon...scattered rain showers will become possible into the evening hours with the possibility of thunder for FSM. Will continue with tempo groups for timing of greater precip chances for Southeast Oklahoma and Northwest Arkansas. Behind the front...breezy northerly winds and scattered/broken mid clouds are forecast for Northeast Oklahoma Tuesday afternoon. By the end of the TAF period...MVFR conditions look to lift back to broken mid clouds as the bulk of the precip pushes off to the east. && .PREV DISCUSSION... /Issued 843 PM CDT Mon Mar 29 2021/ DISCUSSION... No major changes planned to the forecast this evening. The wind and fire headlines were allowed to expire at 8 PM as conditions are improving. However, gusty winds will continue thru the night ahead of a cold front that will arrive tomorrow. Winds will slack off toward daybreak as the boundary gets closer, which may allow the temps to drop off before daytime heating. Lacy PREV DISCUSSION... /Issued 654 PM CDT Mon Mar 29 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Smoke will continue to move over our NW AR TAF sites this evening thanks to a fire south of these sites. KFSM stands the best chance at seeing brief reduction due to smoke over the next few hours. Smoke will largely dissipate over these sites later this evening as fire conditions improve after sunset. Very windy conditions persist across many terminals at this hour with many locations near or exceeding gusts of 30kts. These gusts are expected to diminish this evening once the sun sets but sustained winds well over 10kts are expected to persist through the night. In relation to winds, LLWS is expected to develop tonight across much of the area thus an introduction of a WS group for all sites tonight. A strong low level jet will bring winds of 40 to 50kts just off the surface a few hours after sunset over all terminals with the highest winds expected over our NE OK TAF sites. Some winds may exceed 50kts at times at around the 1000ft level. Otherwise, clear to mostly clear skies will continue through the night. Tomorrow morning will see moisture beginning to surge northward ahead of an incoming cold front. MVFR ceilings will be close to KMLC and KFSM by late morning thus opted to keep these sites right at the cutoff of 3000ft. Winds behind the front are expected to increase from the north and northwest with gusts likely exceeding 20kts at times. Our NE OK TAF sites will see the front pass over head by mid to late morning while the front will arrive at KMLC and our far NW AR TAF sites by mid to late afternoon. This front will also be the trigger for shower activity during the afternoon hours. As it stands now, showers and isolated storms will likely develop southeast of our NE OK TAF sites. All other sites will likely experience some shower activity with KFSM standing the best chance at seeing a storm or two. Storms may need to be introduced into the far NW AR and KMLC TAFs in future updates. Confidence was too low to warrant a mention in the TAFs at this time. Snider PREV DISCUSSION... /Issued 230 PM CDT Mon Mar 29 2021/ DISCUSSION... Intense cyclone passing across southern Canada has aided a broad fetch of strong winds through the Plains and these winds will only gradually subside this evening. The system cold front will move into NE OK tomorrow morning and clear NW AR and SE OK by late evening or early morning hours on Wed. Scattered showers and storms will expand along the frontal zone Tuesday afternoon and likely increase in coverage across SE OK and west central AR Tues evening. Quality moisture return will remain delayed ahead of the frontal passage with portions of far SE OK being on the northern periphery of the meaningful instability axis. This will correspond with the portion of the forecast area most susceptible any briefly strong to severe storms. An uptick in post frontal convection is also likely late Tuesday night and maintain precip chances well north of the frontal boundary before all precip moves east of the forecast area later Wednesday morning. Wednesday into Wed night will be the coolest temps of this airmass. Confidence is increasing for a freeze early Thurs morning for portions of NE OK and especially far NW AR. An expansive sfc high will spread across the eastern third of the CONUS as well making a strong push southward through the Gulf of Mexico. The result will be an extended stretch of dry low levels while temperatures rebound quickly to above normal temperatures by late week. Any uptick in daily wind speeds will raise fire weather concerns otherwise the resultant pattern will be quiet. A subtle wave continues to be shown passing on Friday however any precip chances continue to appear very low. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 58 33 62 / 0 0 0 0 FSM 43 58 34 62 / 80 10 0 0 MLC 43 59 34 65 / 50 0 0 0 BVO 39 58 31 62 / 0 0 0 0 FYV 36 55 27 58 / 70 10 0 0 BYV 38 53 30 56 / 80 10 0 0 MKO 40 58 33 62 / 20 0 0 0 MIO 38 55 30 58 / 0 0 0 0 F10 40 59 33 64 / 10 0 0 0 HHW 45 59 35 64 / 90 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Mar 29, 9:57 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Tulsa OK 957 PM CDT Mon Mar 29 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 957 PM CDT Mon Mar 29 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Windy conditions will continue overnight, gradually backing off toward daybreak. Cooling temperatures and an increase in humidity will begin to limit the fire spread threat, however. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm...Very High Fire Weather and High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY thru SUNDAY...Very High Fire Weather and High Wind Potential. EXTENDED DISCUSSION... A cold front will slide south across the region Tuesday afternoon and night, and will bring a chance of thunderstorms mainly along and south of I-40. Severe weather is not likely. Gusty north winds and low humidity behind the front will elevate fire weather concerns across northeast Oklahoma. Strong and gusty south winds will return Friday and continue thru the weekend, again raising fire weather concerns. Some green-up is occurring however, and this may act to limit the fire weather threat as we head deeper into the spring season. weather.gov/tulsa contains additional information. Lacy
Nearby
Freeze Watches in Oklahoma, 2021Freeze Watches in Arkansas, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.